MAUDE Adverse Event Report: WEST PHARMA SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 20MM FLL W/ RIBS

WEST PHARMA SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 20MM FLL W/ RIBS
Catalog Number 8072045
Medical Device Problem Codes Contamination (1120); Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
West pharma.Services il, ltd.(west il) is currently investigating this complaint.The device has not yet been returned to west il for an evaluation.However, a photograph was provided to west il with visible particles as reported inside of the packaged device.Upon completion of the west il investigation and if additional information is provided from the customer a follow up report will be submitted.
 
Event or Problem Description
On 13may2024, the customer, ferring pharmaceuticals, contacted west pharma.Services, il ltd.(west il), to report that during assembly of ferring's combination pack, a vial adapter, was observed with a blue foreign particulate matter within the primary sterile package.Subsequently, the customer observed a second vial adapter with another blue foreign particulate matter within the primary sterile package.Both vial adapters are from lot # f700.The west pharma.Vial adapters are co-packed with the drug firmagon, this medication is to be administered subcutaneously as an injection.Batch records for lot# f700 were reviewed and there were no non conformances found.Quality control inspections were conducted according to procedures during production, no issues were noticed.The incoming inspection records of the tyvek and needles were reviewed, no issues were noticed.Lot #f700 was manufactured according to relevant procedures tested before release and shipped according to specifications.Retained samples from lot #f700 were 100% visually inspected by the contract manufacturer according to their internal procedure, no findings were observed.
 
Additional Manufacturer Narrative
Unique device identifier (udi) # corrected.Complaint is currently being investigated by manufacturer.Upon completion of the investigation and if additional information is provided from the manufacturer's customer a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The returned samples were received at the manufacturer and were inspected.According to the inspection of the received samples, free blue foreign material was found inside both sealed products.The reported issue of particles inside the product was verified.An official supplier complaint was sent to the contract manufacturer with the samples and request for investigation.According to the contract manufacturer's report, the batch records for lot# f700 were reviewed, no issues were reported.In-process and final inspection of products was performed; no issues were found.Therefore, the root cause was determined to be due to environmental factors during the manufacturing process.The particles can be from raw materials, operators, or air ventilation when manufactured.No corrective action from the manufacturer is required.However, as a corrective action, the contract manufacturer implemented training for all relevant employees regarding this complaint.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER 20MM FLL W/ RIBS
Manufacturer (Section D)
WEST PHARMA SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key19520328
Report Number3000223297-2024-00002
Device Sequence Number6030800
Product Code LHI
UDI-Device Identifier07290108240412
UDI-Public(01)07290108240412(17)270401(10)F700
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K963583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8072045
Device Lot NumberF700
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by ManufacturerNot provided
07/02/2025
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date10/17/2024
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown